This Time of Year

Since my original diagnosis was in the fall of 2015, this time of year there tends to be lots of appointments and scans. There is my follow up with the oncologist, the mammogram, bone density test and PET Scan or CT Scan. This year, I’ve added in a few more because I love them so much. I’ll also be seeing an orthopedic Dr. and visiting the radiation oncologist again. More on that below…

read more…

Jennifer – read this if you think of trying to take the hormone blocking pill again (and other stuff)

This is a note to myself in case I ever have the thought again to try taking an aromatase inhibitor.

Don’t. Just don’t.

Remember the constant pain, making it hard to take care of your home and your family. Remember how that pain made any other pain 10 times worse. Remember the horrible quality of life and that it is not worth it.

Okay enough of that…here’s what’s been going on.

read more…

Time with Others

We are back from a fabulous vacation with family and starting to get into our summer vacation routine (sleeping late, chores, time with friends…etc.) For some reason the weather seems to think it’s spring instead of summer (God, can you bring the sun back please?), so I’m thankful we had some very hot weather while we were gone. It has been raining a lot, but at least our grass is still green. 🙂

read more…

Infusion with a View

What a beautiful view!

I slept well last night! This afternoon I drove up to Ballard for my appointment and had an Alpha-Lipoic Acid IV. The view above was my view during the infusion. Not bad. 🙂

read more…

Supplement Side Effects

So apparently DIM (diindolylmethane) doesn’t help my bone pain AND it makes the entire upper part of my body itch. That’s been fun!

Last night, between the bone pain and the itching I thought I was loosing my mind. As I was standing in the shower at 3 am, trying to get some relief, I was crying, praying and trying to decide whether or not to wake Tom up because I was just miserable.

read more…

Medicine Update

It’s been about 3 weeks since I started taking Aromasin. I started having mild pain over the weekend, but wasn’t sure if it was from working out hard at the gym or from the medicine. It wan’t bad and it came and went a few times over the weekend. Tuesday morning I have throbbing bone pain all over and realized that it was indeed the bone pain side effect from the Aromasin. 🙁 But still no depression! 🙂

read more…

So far so good

well I’m on day 11 of the new pill, and so far no side effects at all. I am very thankful for that. Please keep praying with us that it will continue that way if it’s the Lord’s will.

I’m still working with my physical therapist and exercise specialist and that is going really well. The more we work with my shoulder, the more I realize how much surgery and radiation truly did to that part of my body. Yesterday, Kalen, my awesome physical therapist, tweaked one of the exercises I was doing that was really difficult by adding a resistance band, and that little bit of resistance caused my shoulder to actually function normally for the first time in as long as I can remember. That was really exciting, as it gave us both hope that the problem can be resolved. Everyone in the office probably heard how excited we were, as this was a pretty big deal. LOL.

When you see medical professionals on a regular basis, they truly become like family, as you get to know them and if they get to know you. I probably mentioned that before about the radiation therapists, my doctors, and the nursees in the infusion center. I would have loved to get to know them for a different reason. But unfortunately that is not the case. I am so thankful for them, and their hearts that care so much about their patients. Valley Medical has been such a blessing to me the past four years.

Medicine attempt beginning Wednesday

Since active cancer treatment ended a few years ago, I have been trying to take medication to either stop or block the little bit of estrogen that my body still produces. I have tried four different pills, and all of them give me the same side effects, severe depression and severe bone pain. I’ve been working with a naturopath to try to get my body reset in hopes of being able to tolerate the medication.

I’m going to start up the medication again on Wednesday. In the past, the depression has hit within four or five days and the bone pain some time after that. Will you please pray that if it’s God’s will, I’ll be able to tolerate the medication? And that if the side effects do come, that the Lord will give the doctor wisdom as we work through it?  Pushing through bone pain is horrible, but possible. But in the past, the depression has come on so quickly, and it’s been so bad, I’m not really able to function at all. That is what I am most concerned about. And obviously I need prayer for peace and that I will not worry about that. 😀 Thanks for praying.

5 vials of blood

Goodbye 5 vials of blood….not sure if I want the blood test results to come back and show a problem, or if I want everything to come back normal. What I do know, is that I’m tired of this off and on severe pain throughout my entire body and I’d like some answers!

Over the past 3 1/2 years, I’ve been really good about documenting the medicines and supplements I’ve taken, as well as what pain and side effects I’ve had, whether it’s been from Chemo or a drug that I’m trying to take to try and prevent the cancer from returning.

This morning, I sat with my fabulous primary care doctor, Dr. Jessica McAbee, and we looked through all the journaling I’ve done since August 2016, when I took the first hormone blocking pill. 5 days later this pain started and has come and gone ever since. While a high dose of vitamin D has helped some, the only thing we know for sure is that these 4 drugs (Arimidex, Aromasin, Femara and Tamoxifen) all give me the same side effects and even when I am off them, the pain doesn’t totally go away, at least not for long. I had no pain like this before I started taking them. So the question is, why do I still have the pain when the medicine is supposedly out of my system? Are there long term side effects from these pills? That is my biggest question today!

read more…

Time for an update…

It’s been a while since I’ve written, which I guess is a good thing. I’m talking into my phone while I’m walking on the treadmill, so I apologize in advance if this post is a bit random. 🙂

read more…

tom-and-jennifer-ovalMeet Jennifer

Breast Cancer Patient, Chef Wife and Mom

email sign up

Resources:

How to help a friend or family member with cancer
Resources for Cancer 'Patients
neuropathy after chemo

What to Expect:

Breast Biopsy
x-default
PET Scan
port surgery
Mastectomy
Reconstruction
oophorectomy
Radiation

Would you like to receive an email each time I post?

Please enter your email address below.


You have Successfully Subscribed!